Seroquel Cover-Up Continues

Notes of sales calls between AstraZeneca and doctors have just been released by a federal judge overseeing the Seroquel MDL litigation in Orlando, Florida. Those notes show an AstraZeneca salesperson telling a United States doctor (the doctor’s name was redacted) that Seroquel did not cause diabetes. However, four years earlier, AstraZeneca sent a memo to Japanese doctors detailing that “causality with the drug could not be ruled out.” AstraZeneca warned Japanese doctors against prescribing Seroquel for patients with diabetes, and encouraged monitoring of blood-sugar levels.

It took two years before AstraZeneca gave their United States patients and doctors the same warning.

Another note revels one AstraZeneca sales representative telling doctors in November, 2005 that weight gain was atypical for Seroquel users. Company documents reveal that these sales reps were trained to deflect questions about weight gain—apparently, when they could not deflect the questions, they simply lied. The company knew at least as early as 1998 that “clinically significant weight gain, that is more than 7% increase in body weight, was seen with [Seroquel] than placebo.”

AstraZeneca’s behavior is outrageous. Warnings about known risks should be the same in Japan and the United States, regardless of each country’s drug regulations. The end goal should be to protect the health of patients and potential patients. But, AstraZeneca appears to have other motives when selling their products.
For more on Seroquel, see:

One thought on “Seroquel Cover-Up Continues

  1. I have a serious liver disease. I am neither schizophrenic nor bi-polar. Since my doctors put me on Seroquel, I have suffered violent seizures, hallucination, high blood sugar count, muscle contractions and near fatal comas. my tyhroid has been difficult to control. I have renal retention, infrequent bowel movements, & many other side effects. Because of hallucinations, I have been arrested for driving on a revoked license, & DUI.The court does not believe I don’t know what I am doing & remember nothing after the hallucination passes. Because of incarcerationI have lost my SSI benefits needed to get the care for my failing liver. I desperately help. The doctor refused to believe anything I told him & insisted to continue the drug, it cannot cause such side effects. Please help. This drug has destroyed my life & increased the deterioration of my liver function.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>